Hail, Eddy
- When
- June 4, 6:00 PM MST
- Where
- Eddy County, Lakewood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -104.370
Quarter sized hail fell in Lakewood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Quarter sized hail fell in Lakewood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 4, 12:16 PM MST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON JUN 4 2007 .DISCUSSION... NW MID LEVEL FLOW REMAINS WELL ESTABLISHED ACRS THE REGION WITH 5H RIDGE AXIS THRU THE INTER MTN W. LOW LEVEL FLOW WILL ATTEMPT TO RECOVER FROM STRONG CONVECTION WITH WEAKISH SE 85H ACRS ERN NM BY 00Z. MODEL DWPNT FCST DO INDICATE DRIER AIR THIS P.M. WITH DWPNTS AS LOW AS U40S-N50 ERN NM BY 00Z. INITIALLY THOUGHT THIS SEEMS TOO LOW BUT THERE ARE SOME 40 DEGREE DWPNTS IN ERN NM CURRENTLY. STILL WRF/GFS INDICATE STRONG SHRTWV TROF IN THE NW MID LEVEL FLOW...ESPECIALLY FROM 00Z ONWARD. THUS WILL OPT TO GO WITH GENERALLY SCT POPS TONIGHT TO ACCOUNT FOR POSSIBILITY OF AN MCS. AFOREMENTIONED RIDGE AXIS WILL MOVE EWD TUE AS STRONG 5H LOW MOVES INTO THE NWRN U.S. AND NW MID FLOW WILL CONTINUE. AS 7H-5H RIDGE MOVES E 7H TEMPS WILL INCREASE TO NEAR 14C ACRS ERN NM PLAINS AND ATMOSPHERE WILL TEND TO REMAIN CAPPED IN THE PLAINS. RECALLING SAGE ADVISE THAT CONVECTION TENDS TO DECREASE SLOWLY AS WE MOVE INTO A WARMER/DRIER PATTERN WE WILL OPT TO KEEP LOW END SLGHT CHC POPS TUE BEFORE 14-16C 7H TEMPS WED PRECLUDE MORE SUBSTANTIAL CONVECTIVE CONCERNS. WED WILL LIKELY BE THE HOTTEST DAY W TX HAS HAD THIS WARM SEASON. 85H TEMPS NEAR 30C/DRIER AIR/SLIGHT DOWNSLOPE COMPONENT INDICATES NEAR TRIPLE DIGIT HEAT ACRS CENTRAL PB. THIS MAY BE OFFSET FROM RECENT RAINS AND GREEN-UP. IT WILL BE WINDY ACRS THE GDP MTNS/SE NM/W-NW PB PER 7H WINDS NEAR 25-35KTS/DEEP MIXING/TIGHTENING SFC MSL PRESSURE GRADIENT...BRIEF HIGH WINDS WITH GUSTS 55-60 MPH POSSIBLE IN GDP MTNS. A LITTLE COOLER THURSDAY AS WLY MID LEVEL FLOW PUSHES THERMAL RIDGE E...BUT WITH EVEN DRIER AIR AND BETTER DOWNSLOPE COMPONENT IT WILL STILL BE HOT. MSTR WILL HAVE A CHANCE TO RETURN W AND HOLD ACRS PB FRI AS 5H FLOW BACKS AND SFC LOW FORMS NEAR SE NM. ECMWF/GFS INDICATE A FRONTAL BOUNDARY WILL SLIDE S INTO THE S PLAINS WHICH COULD SET- UP A TRIPLE PT ACRS OR NEAR NRN CWFA FRI P.M.. STILL LOOKS LIKE 7H TEMPS WILL BE 13-15C SO ANY POPS WOULD BE CONFINED TO N-NE. GFS AND TO A LESSER DEGREE ECMWF INDICATE A MORE DEFINITIVE SHRTWV TROF PASSING ACRS PB IN SW MID LEVEL FLOW. AFOREMENTIONED FRONTAL BOUNDARY IS LOST/DIFFUSE SO NOT SURE IF IT WILL BE A FACTOR THIS FAR S. ISOLD POPS ALREADY IN FCST AND WILL MAKE NO CHANGES TO THAT. MORE SHRTWV ENERGY WITH DRYLINE STORMS SUN P.M.. 7H TEMPS WILL SLOWLY DECREASE ACRS PB INTO MON BUT STILL ON THE HOT SIDE. FARTHER W NOT MUCH RELIEF WITH 7H TEMPS REMAINING CLOSER TO 14C. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 65 92 71 95 / 20 10 10 0 CARLSBAD NM 65 99 68 102 / 20 10 10 0 DRYDEN TX 68 94 69 96 / 30 20 20 0 FORT STOCKTON TX 67 95 72 101 / 30 20 20 0 GUADALUPE PASS TX 62 95 67 94 / 20 10 10 0 HOBBS NM 64 92 69 97 / 30 10 10 0 MARFA TX 57 92 57 95 / 20 20 20 0 MIDLAND INTL AIRPORT TX 65 94 72 98 / 20 10 10 0 ODESSA TX 65 94 73 98 / 30 10 10 0 WINK TX 69 99 72 105 / 30 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 PM CDT MON JUN 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1255 PM CDT MON JUN 4 2007 /1155 AM MDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON OR EARLY THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT MON JUN 4 2007 TXZ080-042130- MARFA PLATEAU- 323 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY...5 MILES NORTHEAST OF SHAFTER AT 323 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT HIGHWAY 67 AND FARM TO MARKET 169 NORTH OF CASA PIEDRA. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL PRESIDIO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 522 PM CDT MON JUN 4 2007 TXZ074-080-042315- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 522 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO... NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF FORT DAVIS IN OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT OPEN COUNTRY OF EXTREME SOUTHEASTERN JEFF DAVIS COUNTY...EXTREME NORTHEAST PRESIDIO COUNTY...AND EXTREME NORTHWEST BREWSTER COUNTY. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH HEAVY RAINFALL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT MON JUN 4 2007 TXZ074-081-042330- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 555 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWEST BREWSTER COUNTY. TWO STRONG THUNDERSTORMS WERE LOCATED OVER NORTHWESTERN BREWSTER COUNTY AT 555 PM CDT. ONE STRONG STORM WAS 5 MILES SOUTHWEST OF MARATHON IN OPEN COUNTRY. ANOTHER STRONG STORM WAS 2 MILES SOUTH OF PAISANO PASS IN OPEN COUNTRY. BOTH STORMS WERE MOVING TO THE SOUTHEAST AT 10 MPH. STATE HIGHWAY 118 SOUTH OF ALPINE AND HIGHWAY 385 SOUTH OF MARATHON ARE IN THE PATH OF THESE STORMS. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN NORTHWEST BREWSTER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 PM CDT MON JUN 4 2007 TXZ081-050100- BIG BEND AREA- 657 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 28 MILES SOUTHWEST OF ALPINE...5 MILES WEST OF HIGHWAY 118 IN WEST CENTRAL BREWSTER COUNTY...AT 657 PM CDT...MOVING SOUTHEAST AT 15 MPH. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE IN WEST CENTRAL BREWSTER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Holloman AFB radar (KHDX), 171 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36457.